Photodynamic Therapy After Taking Accutane
- Asked by sunshine16 in Clearwater, FL
- 2 years ago
I am a 25-year-old female and I have acne on my face. I have tried lots of stuff for acne none worked. So about 2 years ago my derm put me on Accutane. I weight about 50kg so I did 40mg, 60mg, 80mg, 100mgX2mon. I did another course for 6 months, 60mg, 80mg, 100mg for 2 months each. Both times after 4months taking Accutane,acne came back.
Do you think taking another course of Accutane is safe? Also I'm thinking about PDT as an alternative. How effective do you think it would be on me?
PDT works for acne, but depends on light source
This is a very challenging circumstance. You have been on Accutane without satisfactory results and now you are thinking PDT. Traditional PDT with Blue light will not work because the blue light only goes about 0.5mm into the skin which is not deep enough for the deep oil glands causing the problem. However, red light goes to about 2-3mm and PDT with red light can work. If you really want to achieve Accutane like results then the treatment required does cause a lot of discomfort, pain, and swelling. This will be less and less with subsequent treatments, but there has been some experience that if you can tolerate monthly treatments for about 6 months you may be able to have comparable results to Accutane. I would like to emphasize that there is significant discomfort from this approach, but the results may be worth it.
Good luck and I hope this helps.
Recent Photodynamic Therapy Reviews
Photodynamic Therapy Photos
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.